Heavy Snow, Central Oregon
- When
- February 2, 6:00 PM PST to February 3, 10:47 AM PST
- Where
- Central Oregon forecast zone
- Reported by
- TRAINED SPOTTER
5 inches of snow, all of which fell in a 13 hour period.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Brothers received 8.5 inches of snow, all of which fell in a 13 hour period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 2, 2:30 PM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 230 PM PST MON FEB 2 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. A DEEP UPPER LOW...DROPPING SOUTH ALONG THE OREGON COAST...IS PRODUCING NUMEROUS SHOWERS EAST OF THE CASCADES. SNOW AMOUNTS HAVE VARIED SIGNIFICANTLY DEPENDING ON AREAS RECEIVING LOW LEVEL LIFT AND COLD AIR DAMMING. THE EAST SLOPES OF THE CASCADES FROM ELLENSBURG TO LA PINE HAVE RECEIVED THE MOST PRECIPITATION...YET TEMPERATURES ARE IN THE MID 30S THIS AFTERNOON OVER MOST OF THE POPULATED AREAS WITH PRECIPITATION FALLING AS A SNOW/RAIN MIX OR JUST WET SNOW. THE DEFORMATION BAND SEEN ON DOPPLER RADAR AND SATELLITE IS PROVIDING LIGHT SNOW OVER THE CENTRAL AND EASTERN MOUNTAINS...YET ACCUMULATIONS ARE LIGHT. HAVE CANCELED THE SNOW ADVISORIES FOR THE EASTERN COLUMBIA RIVER GORGE AND THE JOHN DAY BASIN AND OCHOCO HIGHLANDS. THE UPPER LOW WILL CONTINUE TO DIVE SOUTHWARD TONIGHT AND WILL BE OVER NEVADA BY EARLY TUESDAY MORNING. THIS WILL RESULT IN A SPLIT FLOW OVER THE PACIFIC NW ON TUESDAY WITH A SPLIT-TYPE FLOW CONTINUING INTO WEDNESDAY. ANY DISTURBANCES THAT MOVE THROUGH THE REGION WILL BE WEAK AND MAINLY BRING SNOW SHOWERS OVER THE MOUNTAINS. THE UPPER FLOW WILL CHANGE TO THE NW ON WEDNESDAY AS AN UPPER RIDGE BUILDS OFFSHORE. A STRONGER SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION WEDNESDAY FOR A BETTER CHANCE OF SNOW SHOWERS WITH MOST SNOWFALL IN THE BLUES AND OCHOCOS. DRIER AIR WILL SPREAD EASTWARD WEDNESDAY AS THE HIGH PRESSURE RIDGE SHIFTS EASTWARD. SMITH .LONG TERM...THURSDAY THROUGH MONDAY...THE UPPER RIDGE WILL MOVE ACROSS THE PACNW THURSDAY FOR DRY CONDITIONS. THE RIDGE WILL SHIFT EAST OF THE PACNW THURSDAY NIGHT AND BE FOLLOWED BY DISTURBANCE OUT OF THE GULF OF ALASKA FRIDAY. THIS DISTURBANCE WILL SPREAD PRECIP ACROSS THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY...WITH SOME SNOW SHOWERS LINGERING FRIDAY NIGHT. AN UPPER RIDGE LOOKS TO BUILD ALONG THE WEST COAST DURING THE WEEKEND TURNING THE FLOW AT LEAST TO THE NORTHWEST...IF NOT TO THE NORTH. A WEAK WAVE LOOKS TO DIG SOUTHEAST INTO THE INTERMOUNTAIN WEST SUNDAY/SUNDAY NIGHT. THIS WOULD RESULT IN YET MORE SHOWERS...ESPECIALLY OVER THE NORTHEAST AND EAST-CENTRAL MOUNTAINS. COULD SEE SOME WRAP AROUND MOISTURE LINGER OVER THE NORTHEAST AND EAST-CENTRAL MOUNTAINS MONDAY FOR A FEW SNOW SHOWERS. GKH && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 28 40 25 40 / 40 10 10 10 WALLA WALLA 29 39 26 39 / 40 10 10 10 TRI-CITIES 30 41 28 41 / 40 10 10 10 YAKIMA 29 39 24 39 / 40 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 85
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 800 AM PST MON FEB 2 2004 ORZ041-WAZ024-031300- THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN COLUMBIA RIVER GORGE. .DAY ONE...TODAY NUMEROUS SNOW SHOWERS WILL CONTINUE ALONG THE EASTERN COLUMBIA RIVER GORGE. A SNOW ADVISORY IS IN EFFECT UNTIL 1:30 PM PST TODAY. PLEASE REFER TO THE LATEST PDXWSWPDT WWUS46 KPDT FOR DETAILS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ042>050-WAZ025>030-031300- THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL SPREAD PRECIPITATION ACROSS THE REGION. SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES ALONG THE EAST SLOPES OF THE NORTHERN OREGON AND SOUTHERN WASHINGTON CASCADES...BELOW SNOW ADVISORY CRITERIA. CENTRAL OREGON WILL GET RAIN AND SNOW THIS EVENING IN THE WRAP AROUND UPSLOPE FLOW ASSOCIATED WITH THE LOW PRESSURE SYSTEM AS IT MOVES SOUTHEAST THROUGH SOUTHERN OREGON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LEVEL DISTURBANCE WILL BRING LIGHT SNOW TO MOST OF THE REGION TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE WILL MOVE THROUGH THE REGION ON WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...STEERING MOST OF THE WEATHER SYSTEMS TO THE NORTH OF THE FORECAST AREA. THE HIGH PRESSURE RIDGE WILL BREAK DOWN ON FRIDAY AND BE REPLACED BY A GENERAL NORTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST. THIS WILL ALLOW A FEW UPPER LEVEL DISTURBANCES TO MOVE THROUGH THE PACIFIC NORTHWEST.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385018.